Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 67, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Sep 28, 2019, 8:53 PM CDT for Pettis County, Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2019, 8:53 PM CDT (01:53 UTC)
- Expired
- Sep 29, 2019, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 88 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 9:35 PM CDT | FLASH FLOOD | 1 Ssw Green Ridge, MO | SHERIFFS OFFICE REPORTS A FOOT TO A FOOT AND A HALF OF WATER OVER HIGHWAY 127 SOUTH OF GREEN RIDGE, MO. |
| Sep 28, 9:41 PM CDT | FLASH FLOOD | Sedalia, MO | SHERIFFS OFFICE REPORTS SEVERAL ROADS COVERED IN WATER WITHIN THE CITY LIMITS OF SEDALIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.7
The text
As transmitted.
578
WGUS53 KEAX 290153
FFWEAX
MOC159-290500-
/O.NEW.KEAX.FF.W.0067.190929T0153Z-190929T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
853 PM CDT Sat Sep 28 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Southern Pettis County in central Missouri...
* Until midnight CDT.
* At 852 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Sedalia, Windsor, Smithton, Green Ridge and Sedalia Memorial Arpt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3851 9351 3870 9351 3872 9350 3877 9306
3869 9305 3867 9306 3853 9307 3854 9328
3851 9330
$$
BlairWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 5:50 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 28, 5:50 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 550 PM CDT Sat Sep 28 2019 .Discussion... Issued at 326 PM CDT SAT SEP 28 2019 Message of the day: Another round of severe weather is possible between 4-11 PM today for those south of I-70. Main concerns are large hail and damaging winds, but can't rule out a tornado or two either. Flash flooding is also a concern, especially in areas who saw heavy rain last night. A shortwave trough currently moving northeast through central KS is the upper level feature that is bringing us this next round of showers and storms now into the overnight hours. The focus at the surface is the quasi stationary front stretching from south- central KS through Sedalia to Hannibal, MO. Initial thoughts were that this front would slowly lift north as a warm front today, but so far it really hasn't moved. This and the cloud cover has kept much of the area rather cool with temperatures the upper 60s in the southern parts of the KC metro and low 80s just south of Harrisonville, MO. Not much movement is expected from this boundary this afternoon/evening, so the surface based instability we will have to work with for severe storm potential should stay south of I-70, (and likely south of HWY 50) and west of HWY 63. Where there is surface-based instability, we should have up to 3000 J/kg, with deep layer shear between 30-40 kts. This will provide an opportunity for storms to become strong to severe, south of I-70. The main concerns are large hail up to 2 inches and damaging winds up to 65 mph. Also, can't completely rule out the tornado threat with some low level shear present. Timing for severe potential will be from about 4 PM until 11 PM. In addition to the severe potential, heavy rain is also expected with these storms. PWATs are again up near 2 inches so it won't take long to accumulate a decent amount of rain. Therefore, flash flooding could become an issue, though luckily our far southern counties did not see much, if any, of the precipitation from last night. Showers and storms are also moving into the northern parts of the area right now. These are isentropically driven and while severe weather in not anticipated, moderate to heavy rainfall is possible with PWATs also near 2 inches in these areas. This in addition to the rainfall these areas saw last night, could certainly lead to flash flooding concerns. Storm chances will continue overnight across much of the area, with a break likely in the early morning hours as the shortwave trough exits the area. There is a chance for a second round of showers and isolated storms closer to sunrise as another shortwave trough moves into the area, the LLJ strengthens, and the front begins moving north. Anything that develops should move north out of the area by late morning/early afternoon. The upper level high over the southeast U.S. should nose in over our area, helping keep things dry for the rest of Sunday, Monday, and parts of Tuesday. At the surface, we will remain in the warm sector which will bring temperatures back into the 80s. Tuesday into Wednesday is when our next storm system is expected to move through. Right now it looks like it will take a little time for this system to move through with the high pressure in the southeast pushing back. A cold front and storm chances will eventually move through though, allowing high pressure to filter in behind bringing us seasonal temperatures and a break from the rain. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 535 PM CDT SAT SEP 28 2019 Convection is expected to go through a good part of the evening with mainly IFR cigs but could occasionally go to MVFR or VFR temporarily. Expect a break in convection around midnight and then another round of storms by early morning just before sunrise. Warm front will begin to lift north by morning with winds turning more southerly with gusts near 20 by afternoon. VFR cigs also expected by midday. Could see some lingering convection until midday but chances drop off quickly by tomorrow afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...Christensen
Hazardous weather outlook, Sep 28, 4:19 AM CDT, 16 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 419 AM CDT Sat Sep 28 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-290930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 419 AM CDT Sat Sep 28 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Additional severe storms are expected this afternoon and evening, initially developing across eastern Kansas and western Missouri before expanding to the east. Large hail is the primary concern, while strong to damaging winds and an isolated tornado or two is also possible. Given the recently saturated surface, flash flooding is also possible where storms develop. The severe window will taper off late Saturday evening, though sub-severe storms will persist through Saturday night into Sunday morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Sep 28, 6:30 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM FLASH FLOOD 1 W HARRISONVILLE 38.65N 94.37W
09/28/2019 CASS MO LAW ENFORCEMENT
MULTIPLE ROADS IMPASSABLE FROM FLASH
FLOODING. AREA NEAR HIGHWAY 2 AND I-49, I-49
AND HIGHWAY 7, HIGHWAY 2 AND C HIGHWAY,
HIGHWAY 7 AND ROAD T ARE CURRENTLY
IMPASSABLE.
&&
BLAIRLocal storm report, Sep 28, 7:11 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
711 PM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HEAVY RAIN HARRISONVILLE 38.65N 94.35W
09/28/2019 M3.86 INCH CASS MO AWOS
RAIN TOTAL BETWEEN 5 AND 7 PM CDT.
&&Local storm report, Sep 28, 7:12 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
712 PM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM FLASH FLOOD 1 W HARRISONVILLE 38.65N 94.37W
09/28/2019 CASS MO PUBLIC
TWITTER REPORT THAT THE SOUTHBOUND LANES OF
INTERSTATE 49 HAVE SEVERAL INCHES OF WATER
OVER THEM AT THE MO HIGHWAY 7 EXIT.
&&
JTKLocal storm report, Sep 28, 7:46 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 PM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD WARRENSBURG 38.76N 93.74W
09/28/2019 JOHNSON MO TRAINED SPOTTER
SPOTTER REPORTS SEVERAL ROADS IN AND AROUND
UNIVERSITY OF CENTRAL MISSOURI WITH 2 TO 3
INCHES OF WATER COVERING THE ROADWAY.
&&
JTKLocal storm report, Sep 28, 7:49 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 PM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM FLASH FLOOD HARRISONVILLE 38.65N 94.35W
09/28/2019 CASS MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS SEVERAL BUILDINGS IN
HARRISONVILLE HAVE 1-3 FEET OF WATER IN
THEIR FIRST FLOOR.
&&
JTKSpecial weather statement, Sep 28, 8:20 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
820 PM CDT Sat Sep 28 2019
MOZ054-290200-
Henry MO-
820 PM CDT Sat Sep 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY UNTIL
900 PM CDT...
At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Deepwater, or 11 miles west of Warsaw, moving northeast
at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Coal, Tightwad and Truman Lake.
LAT...LON 3820 9364 3837 9369 3843 9352 3821 9352
3821 9354 3822 9356 3821 9357 3820 9356
TIME...MOT...LOC 0120Z 247DEG 11KT 3826 9359
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:06 PM CDT | Areal Flood Advisory | EAX | Henry, Johnson | 3 hr |
| Sep 28, 7:26 PM CDT | Flash Flood Warning | EAX | Henry, Johnson | 3 hr |
| Sep 28, 8:18 PM CDT | Areal Flood Advisory | EAX | Adair, Mercer, Putnam, Schuyler, Sullivan | 3 hr |
| Sep 28, 8:20 PM CDT | Special Weather Statement | EAX | Henry | 40 min |
| Sep 28, 8:31 PM CDT | Areal Flood Advisory | EAX | Pettis | 3 hr |
| Sep 28, 8:52 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 48 hr |
| Sep 28, 8:52 PM CDT | River Flood Warning | EAX | Clay, Ray | 34 hr |
| Sep 28, 8:52 PM CDT | River Flood Warning | EAX | Linn, Livingston | 6 days |
| Sep 28, 8:52 PM CDT | River Flood Warning | EAX | Platte | 16 days |
| Sep 28, 8:52 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 39 hr |
| Sep 28, 9:46 PM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Randolph | 119 min |
| Sep 29, 12:00 AM CDT | Areal Flood Warning | EAX | Pettis | 9 hr |
| Sep 29, 1:24 AM CDT | River Flood Warning | EAX | Cooper | 38 hr |
| Sep 29, 1:24 AM CDT | River Flood Warning | EAX | Howard | 39 hr |
| Sep 29, 4:56 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more | 14 hr |
| Sep 29, 5:54 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Sep 29, 6:10 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| Sep 29, 6:25 AM CDT | River Flood Warning | EAX | Cooper | 17 hr |
| Sep 29, 7:30 AM CDT | Areal Flood Advisory | EAX | Grundy, Sullivan | 2 hr |
| Sep 29, 7:38 AM CDT | Flash Flood Warning | EAX | Gentry, Nodaway | 112 min |
| Sep 29, 7:42 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 37 hr |
| Sep 29, 7:42 AM CDT | River Flood Warning | EAX | Chariton, Macon | 56 hr |
| Sep 29, 7:42 AM CDT | River Flood Warning | EAX | Buchanan | 5 days |
| Sep 29, 7:42 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| Sep 29, 7:42 AM CDT | River Flood Warning | EAX | Platte | 7 days |
| Sep 29, 7:42 AM CDT | River Flood Warning | EAX | Atchison, Holt | 13 hr |
| Sep 29, 7:42 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 36 hr |
| Sep 29, 9:54 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Daviess, DeKalb, Gentry, Grundy and 7 more | 27 hr |
| Sep 29, 12:40 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 27 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.